What to do if you are poisoned (overdose) with antibiotics

анибиотики An overdose of antibiotics usually occurs by chance and more often it happens in children. This occurs with improper dosing of the drug for various reasons. Almost all medicines prescribed for children are calculated per kilogram of body weight. Therefore, if antibiotics are taken without the appointment of a doctor, including adults, then the lack of the necessary knowledge, can lead to negative consequences of such self-treatment.

Tablets can be confused, children find a home medicine chest and, seeing a vial of "beautiful balls", can eat them, someone is too lazy to consult a doctor and will self-medicate - the reasons for which antibiotics are poisoned a lot. Therefore, let's talk in this article on how to recognize poisoning with antibacterial drugs, what to do at home in such cases, how it is treated and what are the consequences of such intoxication.

Symptoms of poisoning with antibiotics

Antibacterial drugs are divided into several groups of drugs. Each of them in large doses has a toxic effect on different organs. Therefore, when poisoning with antibiotics, the symptoms will be determined by what category the medicine is related to.

General toxic reaction

высокая температура The general toxic reaction arises as a complication against the background of treatment of the infectious-inflammatory process, when the administration of a large dose of an antibiotic, which, perhaps, does not exceed the maximum allowable, leads to mass death of pathogenic bacteria.

As a consequence, many toxins enter the blood, from which all organs suffer to varying degrees. First of all, the weakest ones are affected, they include those who were susceptible to chronic diseases.

With antibiotic intoxication, the general symptoms are as follows:

  • high temperature up to 39-40˚;
  • headache, chills, muscle aches;
  • nausea, vomiting;
  • diarrhea;
  • changes in blood pressure;
  • frequent palpitations;
  • sweating;
  • joint pain;
  • confused consciousness, delirium.

Toxic kidney disease

поражение почек In case of an overdose of antibiotics, the symptoms of kidney damage are observed due to the intake of large doses of sulfonamides, aminoglycosides. There is a renal failure, one of the manifestations of which is a decrease in the amount of urine until its absence and at the same time there is no feeling of thirst.

Toxic liver disease

In case of an overdose of tetracycline, toxic hepatitis appears. The following symptoms are typical:

  • icterus of the skin;
  • itching;
  • pain in the right hypochondrium of intense and persistent nature.

Toxic otitis media

Manifestations of noninfectious otitis occur with intoxication with aminoglycosides. Symptoms of non-infectious otitis media are as follows:

  • possibly, the appearance of acute pain, noise in the ears;
  • feelings of stuffiness;
  • hearing loss.

Treatment of poisoning with antibiotics

Stages of treatment.

  1. прием сорбентов Prevention of absorption of the drug in the digestive tract is carried out by the appointment of sorbents and laxatives. Slow down the absorption and enveloping the drink: jelly, jelly, a suspension of starch with water, milk. Since antibiotics dissolve in water, enveloping agents containing fats will be effective. Holding the first stage in full is possible only when the victim is conscious.
  2. Forced diuresis. The method is based on the drip introduction of a large amount of fluid, and then diuretics. Electrolytes and agents improving rheological properties of blood are used from solutions. The latter have a positive effect on the renal blood flow, which is very important for the effectiveness of treatment. All this is done to purge toxins from the blood. With the development of renal failure, other methods of treatment are used. Drip introduction of fluid is contraindicated in case of impaired cardiac activity.
  3. Based on the indications, hemosorption, plasmapheresis, hemodialysis, peritoneal dialysis are performed.
  4. When poisoning with antibiotics, the treatment is subsequently conducted in accordance with the prevailing symptoms. Carry out cardiovascular support, correction of impaired functions of internal organs and restoration of homeostasis.

First aid for child overdoses with antibiotics

отравление ребенка Well, if you know for sure that there is an overdose of antibiotics in the child. However, in practice, when a child with a first aid kit is found, it is often impossible to say exactly what he has swallowed and how much. Therefore, assessing the degree of danger is not easy.

If there was a poisoning with antibiotics then what to do? The first and most important thing is to quickly calm down and pull yourself together. Because in a panic, a person loses the ability to think adequately and can do something stupid. Experiences still will not help to correct the situation.

  1. The first step: try to induce vomiting, pressing on the root of the tongue. One - two attempts and all, go to the next step. Vomiting can only be caused by the presence of consciousness.
  2. лечащий врач The second step: if you have any sorbent on hand, you need to drink it. If not, then do not waste time searching and go to the next step.
  3. The third step: be sure to call an ambulance.
  4. The fourth step: whether a child or an adult is forced to drink as much water as possible - to drink, drink and drink again, until it overflows and causes vomiting. We do this while the ambulance is on our way.

In the future, what to do with an overdose of antibiotics, the doctor decides.

Consequences of an overdose of antibiotics

In case of an overdose of antibiotics, the consequences in the case of timely treatment are mostly favorable. In rare cases, with the development of acute renal and hepatic insufficiency, residual phenomena are possible, manifested by a malfunctioning of these organs. In half the cases, the function is completely restored without any consequences. If the hearing organ is damaged, recovery may be complete. In a number of cases, hearing loss remains.

The manifestation of symptoms, therapeutic tactics and consequences for poisoning with antibacterial drugs are very individual and are determined by the dose of the substance taken, its type, the initial state of the organism and the timeliness of the therapeutic measures.

loading...